Alert archive / Missouri / Flash Flood Warnings in 2022
Flash Flood Warning 8, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 1, 2022, 12:58 AM CDT for Monroe County, Ralls County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2022, 12:58 AM CDT (05:58 UTC)
- Expired
- Jun 1, 2022, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Monroe County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.0 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.2
The text
As transmitted.
974
WGUS53 KLSX 010558
FFWLSX
MOC137-173-011200-
/O.NEW.KLSX.FF.W.0008.220601T0558Z-220601T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
1258 AM CDT Wed Jun 1 2022
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Monroe County in northeastern Missouri...
Northwestern Ralls County in northeastern Missouri...
* Until 700 AM CDT Wednesday.
* At 1258 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 2 inches of rain have
fallen. Additional rainfall amounts of 1 to 2 inches are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Monroe City, Paris, Madison, Granville, Woodlawn, Holliday,
Stoutsville, Florida, Indian Creek, The Landing and Duncans Bridge.
This includes the following State Parks...
Union Covered Bridge Historic Site and Mark Twain Lake Recreational
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3960 9230 3960 9219 3966 9204 3966 9157
3953 9157 3943 9191 3942 9231
FLASH FLOOD...RADAR INDICATED
$$
Britt2 follow-up statements
905
WGUS73 KLSX 010809
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
309 AM CDT Wed Jun 1 2022
MOC137-173-011200-
/O.CON.KLSX.FF.W.0008.000000T0000Z-220601T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe MO-Ralls MO-
309 AM CDT Wed Jun 1 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING
FOR MONROE AND NORTHWESTERN RALLS COUNTIES IN NORTHEASTERN
MISSOURI...
At 309 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 3 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Monroe City, Paris, Madison, Granville, Woodlawn, Holliday,
Stoutsville, Florida, Indian Creek, The Landing and Duncans Bridge.
This includes the following State Parks...
Union Covered Bridge Historic Site and Mark Twain Lake Recreational
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3960 9230 3960 9219 3966 9204 3966 9157
3953 9157 3943 9191 3942 9231
FLASH FLOOD...RADAR INDICATED
$$
Britt756
WGUS73 KLSX 011156
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
656 AM CDT Wed Jun 1 2022
MOC137-173-011206-
/O.EXP.KLSX.FF.W.0008.000000T0000Z-220601T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Monroe MO-Ralls MO-
656 AM CDT Wed Jun 1 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING FOR
MONROE AND NORTHWESTERN RALLS COUNTIES IN NORTHEASTERN MISSOURI...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3960 9230 3960 9219 3966 9204 3966 9157
3953 9157 3943 9191 3942 9231
$$
BrittWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at May 31, 10:50 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 31, 10:50 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1050 PM CDT Tue May 31 2022 .SHORT TERM... (Through Late Wednesday Night) Issued at 246 PM CDT Tue May 31 2022 Key Messages: 1.) Strong to severe thunderstorms remain possible from now through 3 am, primarily along and north of I-44 in MO and I-70 in IL. The main hazards with these thunderstorms will be damaging winds and large hail, but a brief tornado cannot be ruled out. Where thunderstorms train/backbuild, locally heavy rainfall could result in isolated flash flooding. 2.) There is potential for a strong to severe thunderstorm or two and locally heavy Wednesday afternoon into evening across southeastern MO and southwestern IL but will be dictated by the effective cold front's position, which may be south of the CWA by that time. First and foremost, there is still uncertainty in exactly how thunderstorms will evolve this afternoon through tonight. Showers and thunderstorms have persisted across the western half of MO this afternoon much longer than any CAMs anticipated and have resulted in the development of an MCV near the KS-MO border as of 19z. To the east and southeast of ongoing thunderstorms and the MCV, surface heating of an airmass characterized by mid-60s to near 70 F dewpoints has yielded MLCAPE exceeding 1500 J/kg across much of the region and an extensive cumulus field. The instability could lead to re-intensification of the ongoing thunderstorms early this afternoon moving toward northeastern MO and west-central IL. However, the greatest focus of thunderstorm development this afternoon and evening will be along remnant outflow that these thunderstorms deposit amidst weak WAA within a LLJ and relatively deeper ascent downstream of the aforementioned MCV. This development is most likely to occur from central MO to west-central IL. A mid-level jet streak has also managed overlap a small corridor of the unstable warm sector, leading to 30 to 40 kt of deep-layer wind shear. This wind shear should be sufficient to allow thunderstorms to become organized into multicell clusters, but low-level veering ahead of the MCV expected to track through northern MO may allow a brief supercell or two to develop. A relatively well-mixed boundary layer and DCAPE near 1000 J/kg suggest that damaging downburst winds will be possible, but bowing segments within the multicell clusters that can become orthogonal to an around 30-kt 0 to 3 km shear vector pointed to the northeast could further enhance the threat of damaging winds. Large hail could also accompany the deepest updrafts with 6 to 7 C/km mid-level lapse rates. Low-level wind shear is anticipated to generally be weak, but a brief supercell or QLCS tornado cannot be ruled out. Lastly, locally heavy rainfall with training/backbuilding thunderstorms is also possible with anomalous PW, deep-layer flow nearly paralleling surface boundaries, and LLJ potentially perpendicular to the multicell clusters. Although antecedent conditions are not particularly wet, persistent locally heavy rainfall may still lead to isolated flash flooding. Thunderstorms will gradually progress southeastward overnight, but they will likely weaken and become outflow dominant with time as instability decreases and thunderstorms move south of the stronger deep-layer wind shear. However, some showers and thunderstorms could linger into Wednesday morning along and south of I-70. This early day precip and abundant cloud cover could shunt the effective surface cold front southward into southeastern MO and southwestern IL through the morning, perhaps even just south of the CWA. As a mid- level perturbation/MCV passes through the region sometime during the late afternoon through evening, another round of showers and thunderstorms is likely to develop. If the augmented surface cold front remains in southeastern MO and southwestern IL during this time and destabilization occurs on its warm side, a few strong to severe thunderstorms will be possible in those areas along with locally heavy rainfall. However, the position of this front during that time is currently unclear. Showers and a few thunderstorms may continue through Thursday night at times as mid- level height falls ahead of an approaching upper-level trough generate weak large-scale ascent. Pfahler .LONG TERM... (Thursday through Next Tuesday) Issued at 246 PM CDT Tue May 31 2022 There is disagreement among model guidance on how progressive the 850-hPa front will be late Wednesday night into Thursday, which will determine if showers and a few thunderstorms linger into Thursday morning. This evolution will be partially tied to the amplitude and timing of an upper-level trough, influencing the front's advancement. However, by the second half of the day, dry and tranquil conditions are expected with neutral/slightly rising mid- level height tendencies aiding upper-level northwesterly flow above an arriving surface/low-level anticyclone collocated with a seasonably cool airmass. This anticyclone will dominate the mid- Mississippi River Valley through Friday. Global model guidance are in consensus that an upper-level shortwave trough will navigate the northwesterly flow late Saturday into Sunday but differ in their depictions of its amplitude/sharpness. Ahead of this shortwave trough, the aforementioned anticyclone will be quickly shunted to the east of the region allowing low-level southerly flow advect warm air and create a channel for Gulf of Mexico moisture transport northward. An active thunderstorm pattern could begin somewhere across the Midwest late Saturday into Sunday as attendant shortwave trough ascent interacts with an increasingly warm, moist, and potentially unstable airmass, especially if the shortwave is more amplified and sharp. This pattern could continue into early next week as additional upper-level troughs may pass and the airmass could remain intact, but global model guidance begin to diverge in the details of the upper-level flow pattern across the CONUS beyond Sunday. Pfahler && .AVIATION... (For the 06z TAFs through 06z Wednesday Night) Issued at 1044 PM CDT Tue May 31 2022 Primary concerns for the 06Z TAF issuance is the timing of thunderstorms tracking across the area and the development of MVFR or perhaps IFR ceilings behind it tomorrow morning. Showers and storms have developed along a slow moving cold front and are already in the vicinity of Quincy. Individual storms move northeast through the line while the line itself slowly sags southeast. Some more organized thunderstorm development is possible overnight, but the general idea of the zone of thunderstorm threat gradually shifting southward is fairly well agreed upon. Confidence decreases with time, though, and thunderstorm arrival in the St Louis metro around 08-12Z will also be about when storms will be dying off overall. Behind the line of storms an area of MVFR ceilings is expected to develop. Some areas of IFR are possible, especially in central Missouri where more persistent rainfall is expected overnight. This will improve at least somewhat during the day on Wednesday, though it's possible the MVFR conditions last through the day. Additional rounds of showers and thunderstorms are possible on Wednesday, although the greatest threat seems to remain south of the terminals. Winds will be relatively light through the period, shifting from the SSW to the N behind the slow moving front. Kimble && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 31, 9:11 PM CDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 911 PM CDT Tue May 31 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-020215- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 911 PM CDT Tue May 31 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Showers and thunderstorms are expected overnight. Heavy rain will be the primary threat, although the strongest storms could produce large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are likely Wednesday into Thursday morning, mainly south of I-70. There is a chance of thunderstorms across the region again late Saturday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Kimble
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:31 AM CDT | Areal Flood Advisory | LSX | Moniteau | 3 hr |
| Jun 1, 6:53 AM CDT | River Flood Warning | LSX | Monroe | 13 hr |
| Jun 1, 10:28 AM CDT | River Flood Warning | LSX | Pike | 5 days |
| Jun 1, 10:28 AM CDT | River Flood Warning | LSX | Pike | 6 days |
| Jun 1, 12:28 PM CDT | River Flood Warning | LSX | Marion | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.